I am taking BI-EST/Progesterone 1.25/100mg. My estradiol level is at 21 and my progesterone level is at 31.9. I have my ovaries but no uterus. Age 51 and in menopause. I am experiencing daily menstrual-like cramps -- heaviness and pain in pelvic area. I had ultrasound and it did not show anything abnormal.What could be causing this symptom like I had at age 16 when I was in my period?
A. It is hard to know what is causing your cramps and pain without more history, an exam, and possibly further testing.
Since your uterus has been removed, you do not have to take progesterone, only estrogen. If you had your uterus removed for endometriosis that could be activated again by the estrogen. It is also possible that your pain is due to an intestinal problem. It could be due to scarring from your surgery. It could be due to a hernia in the incision from your surgery. If it is a daily problem, it is worth trying to understand it better. Go back and talk with your doctor again and ask about these things. It might be cleared up by getting an MRI of the abdomen. But to find the answer will take a little more evaluation.
Machelle M. Seibel, MD
Oh gosh, I just read about this the other day. I think it had to do with the smooth muscles (such as uterus, bladder, etc.) and how they are affected by our hormones. If I see any information on this, I will write back this weekend.
I am on Bi-est, too, and bioidentical progesterone cream (10%) also on testosterone. Had radical hysterectomy in 2000, so I have no ovaries. I recently saw a specialist to help me adjust the bioidentical hormones I take since I have not been in balance over the past year or so. My regular OB/Gyn was helping me as was the pharmacist with whom I have been working since I started on the hormones after my surgery, but I needed to see someone with more experience.
One area that has been particularly troublesome is my bladder. I was hoping to correct a urinary incontinence problem (for over a year now) by balancing my hormones. Turns out I was in estrogen dominance since the amount of progesterone in my body was way too low for the amount of estrogen as indicated on a recent saliva test. I have been on an increased dose of progesterone for about two months now and have noticed a marked improvement in many areas, but happily in the incontinence department, if you know what I mean :)
Well, I hope this helps out. Also, it could be that if any of the doses have recently changed, you could be getting a "reawakening" of sorts of the cell receptors that might have been thirsty, if you will, for the hormones you are now giving it. Your compounding pharmacist might be of help here, too.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.